Wildfire, South Central Highlands
- When
- August 22, 4:00 PM MST to August 25, 8:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- GOVT OFFICIAL
Connor fire about 10 miles east of Oakley burned 1,026 acres of grass, brush and juniper.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Connor fire about 10 miles east of Oakley burned 1,026 acres of grass, brush and juniper.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:15 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT TUE AUG 22 2006 .DISCUSSION...LATEST WEATHER CHART SHOWING SOUTHWEST FLOW ALOFT OVER AREA WITH A VERY DRY AIRMASS IN PLACE. UPPER TROF ALONG THE WEST COAST WILL GRADUALLY SLIDE INLAND NEXT 48 HOURS. HOT...DRY AND BREEZY CONDITIONS WILL ONCE AGAIN CREATE ANOTHER CRITICAL FIRE WEATHER DAY ON WEDNESDAY. UPPER TROF AND ASSOCIATED COLD FRONT WILL SLIDE ACROSS AREA THURSDAY MORNING. FRONT SHOULD LOWER TEMPERATURES 5 TO 10 ACROSS AREA WITH RELATIVE HUMIDITY INCREASING PROPORTIONALLY. AIRMASS APPEARS TO REMAIN RATHER DRY INTO FRIDAY. GFS KEEPING A NEARLY STATIONARY UPPER TROF ACROSS WESTERN ID INTO NEXT WEEK. THE EC/NAM MORE PROGRESSIVE WITH UPPER WAVE AND MOVE IT WELL THROUGH AREA AND THEN RE-BUILD THE UPPER RIDGE ACROSS AREA FOR NEXT WEEK. HAVE CONTINUED THE DRY TREND IN THE FORECAST SO NO SIGNIFICANT CHANGES TO EXTENDED AT THIS TIME. APPEARS A SLOW WARMUP WILL OCCUR DURING THE LATER HALF OF NEXT WEEK. WINTHER && .AVIATION...VFR CONDITIONS TO PREVAIL OVERNIGHT. ISOLD CONVECTION OVER WRN WY MAY IMPACT TWB343...BUT STILL VFR EXPECTED. VFR CONDITIONS EXPECTED AGAIN WED...BUT AN APPROACHING SYSTEM WILL RESULT IN STRONGER WINDS WED AFTN/EVE. HEDGES && .FIRE WEATHER...TWO UPPER LEVEL TROFS OFF THE WEST COAST THIS AFTERNOON WILL PHASE INTO ONE SYSTEM LATE WED AFTERNOON AS IT MOVES INTO IDAHO. THIS WILL RESULT IN A SIGNIFICANT INCREASE IN SOUWESTERLY UPPER LEVEL WINDS WED AFTERNOON AND EVENING. SOME OF THESE WINDS WILL MIX DOWN TO THE SURFACE...ESPECIALLY RIDGETOPS. THE AIRMASS WILL REMAIN DRY AGAIN ON WED. THIS...ALONG WITH THE INCREASED WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS WED AFTERNOON AND EVENING. COOLER TEMPERATURES AND LESS WINDS LATE WED NIGHT AND THURSDAY WILL DIMINISH THE FIRE WEATHER THREAT. TEMPERATURES ARE EXPECTED TO REMAIN COOLER THROUGH THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ409-IDZ410. RED FLAG WARNING WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ411-IDZ413. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ407-IDZ412. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ405-IDZ406. FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL FIRE WEATHER ZONES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 531 AM MDT TUE AUG 22 2006 IDZ017>025-031-032-231145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 531 AM MDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING IN EFFECT FOR ALL FIRE ZONES IN SOUTHEAST UTAH FROM 10 AM TO MIDNIGHT TUESDAY FOR HIGH HAINES INDICES...LOW HUMIDITIES...AND GUSTY WINDS. SOME ISOLATED DRY THUNDERSTORMS ARE POSSIBLE TONIGHT IN THE NORTHEAST HIGHLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE INTO WEDNESDAY. A SERIES OF DRY SURFACE FRONTS WILL MOVE THROUGH THE AREA ON WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR ISOLATED DRY THUNDERSTORMS IN THE CENTRAL AND NORTHERN IDAHO MOUNTAINS AND THE UPPER SNAKE RIVER BASIN WITH WIND GUSTS OF 20-30 MPH ACROSS ALL OF SOUTHEAST IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532198.